MAUDE Adverse Event Report: CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

CERENOVUS, INC. GALAXY G3 XSFT HEL 2MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX120206
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure targeting an anterior communicating artery (acom) aneurysm, when the third coil, a 3mm x 8cm galaxy g3 mini (glm930080 / 30865692) was used to fill the aneurysm, the coil was found to be unraveled / stretched.The physician removed the coil and the concomitant microcatheter (competitor brand) from the patient and switched to a new coil, a 2mm x 6cm galaxy g3 xsft helical (glx120206 / 30579193) and a new microcatheter (competitor brand).The replacement coil was also found to be unraveled / stretched.The physician retracted the coil and replaced it again to complete the procedure; the replacement microcatheter was not replaced.The procedure was prolonged by approximately 30 minutes.There was no report of any negative patient impact.Two photos were included in the complaint.On 25-oct-2023, additional information was received.The information indicated that the patient is a 67-year-old female with a history of hypertension.The target aneurysm was a 4mm x 5mm irregular aneurysm.Neck remodeling device was not used.An echelon¿ 10 microcatheter (medtronic) was used, but the physician switched to an sl-10® microcatheter (stryker) after the withdrawal of the first unraveled / stretched coil, 3mm x 8cm galaxy g3 mini (glm930080).A continuous flush had been maintained through the microcatheter.Per the information, when the target site was being accessed, there was resistance between the guidewire and the microcatheter.The issue occurred during the repositioning in the aneurysm (withdrawal / re-advancement).The entire 3mm x 8cm galaxy g3 mini coil was removed.It was not detached and there was no additional damage noted on the device.The additional information indicated that related to the 2mm x 6cm galaxy g3 xsft helical (glx120206) there was also resistance between the guidewire and the microcatheter when the target site was being accessed.The issue occurred during the repositioning in the aneurysm (withdrawal / re-advancement).The entire 2mm x 6cm galaxy g3 xsft helical was removed from the patient still attached to the delivery device.There was no additional damage noted on the device when it was removed.Entanglement with previously placed coil(s) was not suspected as a contributing factor.There was no blood flow restriction / reduction as a result of the reported issues.The physician did not consider the 30-minute procedure extension to be a clinically significant delay.Information on what was being done during the 30-minute extension was not obtainable.There was no additional intervention required; there was no allegation of any patient injury or other negative patient impact.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier and date of birth were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter phone: (b)(6).Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis team reviewed the two photos included in the complaint.The review is documented below.[photo review]: the two photos showed a stretched coil on top of the surgery table.Only the coil component was shown.No other damages were observed from the photos.A review of manufacturing documentation associated with this lot (30579193) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue regarding a coil being stretched was confirmed based on the stretched condition seen in the coil.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00739.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.The complaint product was returned and received for evaluation and analysis.The investigation is documented below.Investigation summary: a non-sterile 2mm x 6cm galaxy g3 xsft helical was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil was found outside the introducer sheath.No other damages were noted.The device was inspected under the microscope and under magnification, as noted in the photos, the embolic coil was severely stretched and still attached to the resistance heating (rh) coil, which was found not softened, an indication that the detachment process was not initiated.Residues of dried blood were noted in the coil.The issue regarding the embolic coil being stretched was confirmed based on the damages observed on the coil.Coil stretching is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issues from occurring.According to the risk documentation, coil damage is a potential issue that can occur during microcoil placement due to the rotating hemostasis valve (rhv) being fastened too tightly and the introducer tip and microcatheter hub being misaligned.Also, friction and difficulty to advance are potential issues that can occur during microcoil placement due to continuous saline flush not being established, resulting in coil stretching.However, other factors not described in the event description may have contributed to the issue encountered during the procedure.With the limited information available, there is no indication that the issue reported in the complaint results from a defect inherently related to the device.A review of manufacturing documentation associated with this lot (30579193) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.Devices undergo 100% inspection at different points during the manufacturing process to prevent coil damage from leaving the facility.It should be noted that product failure is multifactorial.The instructions for use (ifu) contains the following indication: if unusual friction is noted during advancement or retraction of the microcoil system through the introducer, open the rhv main valve, and partially withdraw the distal end of the introducer to expose its tip within the rhv.Tighten the rhv main valve and flush the y-connector of the rhv with sterile saline and verify that fluid exits the slit in the clear portion of the introducer.Loosen the rhv main valve and fully re-insert the introducer tip into the infusion microcatheter hub.Gently tighten the rhv main valve around the introducer sheath to prevent back-flow of blood.Visually inspect the alignment of the introducer tip and the microcatheter hub to ensure they have not slipped apart.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00739 and 3008114965-2023-00740.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 04-dec-2023.A supplemental 3500a report will be submitted once the product investigation has been completed.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00739 and 3008114965-2023-00740.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT HEL 2MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
CERENOVUS, INC.
6303 waterford district drive
suites 215 & 315
miami FL 33126
Manufacturer (Section G)
CERENOVUS INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18070378
Report Number3008114965-2023-00740
Device Sequence Number7593751
Product Code KRD
UDI-Device Identifier10886704077756
UDI-Public10886704077756
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2024
Device Catalogue NumberGLX120206
Device Lot Number30579193
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer12/04/2023
12/22/2023
Initial Report FDA Received Date11/04/2023
Supplement Report FDA Received Date12/05/2023
12/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10® MICROCATHETER (STRYKER).
Patient Age67 YR
Patient SexFemale
Patient Weight52 KG
Patient EthnicityNon Hispanic
Patient RaceAsian